Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 331, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 12, 2003, 2:41 AM CDT for Johnson County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 2:41 AM CDT (07:41 UTC)
- Expired
- Jun 12, 2003, 3:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Johnson County, AR
The radar
The Western Arkansas radar (KSRX), 81 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123
WUUS54 KLZK 120741
SVRLIT
ARC071-120830-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 AM CDT THU JUN 12 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN WESTERN ARKANSAS
* UNTIL 330 AM CDT
* AT 235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED SEVERE THUNDERSTORM NEAR COAL HILL...MOVING NORTHEAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLARKSVILLE AROUND 250 AM CDT
LAMAR AROUND 255 AM CDT
&&
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3561 9367 3541 9368 3545 9345 3536 9336
3566 9322
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 11:20 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Jun 11, 11:20 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1120 PM CDT WED JUN 11 2003 QUICK UPDATE EARLIER TO INCREASE POPS OVER THE SOUTHERN AND CENTRAL SECTIONS FOR OVERNIGHT. MENTIONED POSSIBLITY OF HEAVY RAINFALL IN THOSE AREAS ALSO. REST OF PREVIOUS FORECAST ON TRACK. .LZK...NONE. 22
Hazardous weather outlook, Jun 11, 2:30 PM CDT, 12 hours 11 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS ACROSS SOUTHERN ARKANSAS. A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LEVELS. A FRONTAL SYSTEM IS FORECAST TO STALL NEAR THE ARKANSAS AND MISSOURI BORDER TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP NEAR THE FRONT...WITH PRECIPITATION MAINLY AFFECTING THE NORTHERN HALF OF THE STATE. STORMS ARE EXPECTED TO BE MOST ACTIVE AFTER MIDNIGHT...WITH A FEW STORMS POSSIBLY BECOMING SEVERE. LOCALLY HEAVY RAIN CAN ALSO BE EXPECTED THROUGH TONIGHT. THE ATMOSPHERE IS VERY MOIST...AND THIS WILL ALLOW STORMS TO PRODUCE RAINFALL MORE EFFICIENTLY. ONE TO TWO INCHES OF RAIN MAY OCCUR IN LESS THAN AN HOUR IN SOME CASES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THIS PATTERN OF UNSETTLED WEATHER IS EXPECTED TO CONTINUE FOR SEVERAL MORE DAYS. THE STALLED FRONT NEAR THE ARKANSAS AND MISSOURI BORDER WILL MEANDER FOR COUPLE OF DAYS BEFORE MOVING TO THE NORTH. YET ANOTHER COLD FRONT WILL APPROACH FROM THE PLAINS OVER THE WEEKEND BEFORE STALLING ACROSS THE REGION. GIVEN THE PATTERN... CHANCES FOR THUNDERSTORMS ARE MENTIONED IN THE FORECAST THROUGH EARLY NEXT WEEK. SPOTTY SEVERE WEATHER IS EXPECTED IN THE COMING DAYS...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAIN IS ALSO LIKELY...WITH FLASH FLOODING POSSIBLE IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...WITH SEVERE WEATHER POSSIBLE MAINLY ACROSS THE NORTHERN HALF OF ARKANSAS. 44
In the hours before
Local storm report, Jun 11, 9:15 PM CDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
915 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 2 E CORNERVILLE AR .75 INCH HAIL
06/11/03 LINCOLN REPORTED BY
STORM SPOTTER
22Local storm report, Jun 11, 9:47 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 PM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0928 PM LITTLE ROCK AR .88 INCH HAIL
06/11/03 PULASKI HAIL TO NICKEL SIZE NEAR
I-30 AND GEYER SPRINGS RD.
REPORTED BY PUBLIC
0933 PM LITTLE ROCK AR 1.75 INCH HAIL
06/11/03 PULASKI HAIL TO GOLF BALL SIZE ON
ARCH STREET PIKE. REPORTED
BY LAW ENFORCEMENT
0937 PM LITTLE ROCK AR 1.50 INCH HAIL
06/11/03 PULASKI HAIL TO THE SIZE OF PING
PONG BALLS AT CHICOT RD.
AND MABELVALE CUTOFF.
REPORTED BY PUBLIC
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:10 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 40 min |
| Jun 11, 7:26 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 59 min |
| Jun 11, 8:37 PM CDT | Flash Flood Warning | LZK | Lincoln | 3 hr |
| Jun 11, 9:06 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 59 min |
| Jun 11, 9:16 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 59 min |
| Jun 11, 9:42 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 43 min |
| Jun 11, 9:58 PM CDT | Flash Flood Warning | LZK | Desha | 3 hr |
| Jun 11, 10:30 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 60 min |
| Jun 11, 11:04 PM CDT | Flash Flood Warning | LZK | Cleveland | 4 hr |
| Jun 11, 11:10 PM CDT | Flash Flood Warning | LZK | Grant | 4 hr |
| Jun 11, 11:19 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 61 min |
| Jun 11, 11:30 PM CDT | Flash Flood Warning | LZK | Lincoln | 4 hr |
| Jun 11, 11:39 PM CDT | Severe Thunderstorm Warning | LZK | Perry | 61 min |
| Jun 11, 11:58 PM CDT | Flash Flood Warning | LZK | Ouachita | 4 hr |
| Jun 12, 12:15 AM CDT | Flash Flood Warning | LZK | Clark | 4 hr |
| Jun 12, 12:30 AM CDT | Flash Flood Warning | LZK | Garland, Saline | 4 hr |
| Jun 12, 12:34 AM CDT | Flash Flood Warning | LZK | Jefferson | 4 hr |
| Jun 12, 12:54 AM CDT | Flash Flood Warning | LZK | Desha | 4 hr |
| Jun 12, 1:27 AM CDT | Flash Flood Warning | LZK | Dallas | 4 hr |
| Jun 12, 1:30 AM CDT | Severe Thunderstorm Warning | LZK | Scott | 50 min |
| Jun 12, 1:44 AM CDT | Flash Flood Warning | LZK | Calhoun | 4 hr |
| Jun 12, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | Logan | 46 min |
| Jun 12, 2:10 AM CDT | Flash Flood Warning | LZK | Pike | 4 hr |
| Jun 12, 2:20 AM CDT | Flash Flood Warning | LZK | Drew | 3 hr |
| Jun 12, 4:05 AM CDT | Flash Flood Warning | LZK | Clark | 3 hr |
| Jun 12, 4:23 AM CDT | Flash Flood Warning | LZK | Ouachita | 3 hr |
| Jun 12, 5:06 AM CDT | Flash Flood Warning | LZK | Calhoun | 119 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.